Alert archive / Tennessee / Tornado Warnings in 2006

Tornado Warning 6, NWS Nashville, TN

March 13, 2006Coffee County, Tennessee

NWS Nashville, TN issued this tornado warning at Mar 13, 2006, 5:01 PM CST for Coffee County, Tennessee. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 13, 2006, 5:01 PM CST (23:01 UTC)
Expired
Mar 13, 2006, 5:30 PM CST
In force
29 min
Issued by
NWS Nashville, TN
Area
Counties, with a storm outline in the text

County Coffee County, TN

The radar

The Northeast Alabama radar (KHTX), 53 km from the middle of the area, began a volume at 23:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 13, 1:48 PM CSTTornado WatchSPC6 hr

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 11.0 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2006-03-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 29 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2006-03-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 349 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
29 J/kg
Mixed-layer CIN
-131 J/kg
Mixed-layer LCL
1009 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
349 m²/s²
0-3 km storm-relative helicity
321 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS54 KOHX 132301
TOROHX
TNC031-132330-
/O.NEW.KOHX.TO.W.0006.060313T2301Z-060313T2330Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
501 PM CST MON MAR 13 2006

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A

* TORNADO WARNING FOR...
  SOUTHERN COFFEE COUNTY IN TENNESSEE
  THIS INCLUDES THE CITY OF MANCHESTER

* UNTIL 530 PM CST

* AT 459 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR
  TULLAHOMA...OR ABOUT 7 MILES NORTHEAST OF LYNCHBURG...MOVING EAST
  AT 45 MPH.

* THE TORNADO IS EXPECTED TO BE NEAR...
  MANCHESTER BY 515 PM CST

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

LAT...LON 3541 8642 3524 8634 3534 8589 3559 8593

$$
STEIGERWALDT
2 follow-up statements
000 
WWUS54 KOHX 132308
SVSOHX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
508 PM CST MON MAR 13 2006

TNC031-132330-
/O.CON.KOHX.TO.W.0006.000000T0000Z-060313T2330Z/
COFFEE TN-
508 PM CST MON MAR 13 2006

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 530 PM CST FOR COFFEE 
COUNTY...

AT 505 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO.  THIS TORNADO WAS LOCATED NEAR TULLAHOMA...OR
ABOUT 8 MILES SOUTHWEST OF MANCHESTER...MOVING EAST AT 35 MPH.

THE TORNADO WILL BE NEAR...
  MANCHESTER BY 515 PM CST

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CST MONDAY EVENING 
FOR MUCH OF MIDDLE TENNESSEE. 

LAT...LON 3541 8642 3524 8634 3534 8589 3559 8593

$$

21
000 
WWUS54 KOHX 132326
SVSOHX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
524 PM CST MON MAR 13 2006

TNC031-132330-
/O.CON.KOHX.TO.W.0006.000000T0000Z-060313T2330Z/
COFFEE TN-
524 PM CST MON MAR 13 2006

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 530 PM CST FOR SOUTHERN
COFFEE COUNTY...

AT 522 PM CST...A FUNNEL CLOUD WAS REPORTED NEAR NORMANDY AND MOVING 
EAST AT 45 MPH.

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CST MONDAY EVENING
FOR TENNESSEE. A TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL 800 PM
CST MONDAY EVENING FOR TENNESSEE.

LAT...LON 3541 8642 3524 8634 3534 8589 3559 8593

$$

21

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this tornado warning went out at Mar 13, 3:00 PM CST, 2 hours 1 minute earlier.

Area forecast discussion, Mar 13, 3:00 PM CST, 2 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
300 PM CST MON MAR 13 2006

.DISCUSSION...
LATEST ANALYSIS SHOWING COLD FRONT MOVING ACROSS WEST TN/KY...WITH
VERY SHARP DEWPOINT GRADIENT BEHIND. ALOFT...FLOW FAIRLY FLAT AS
TROF VERY BROAD. AIRMASS OVER MIDDLE TN HAS GOOD LL SHEAR WITH ML
CAPES NEAR 1000 J/KG. ML CAP ON MORNING SOUNDING AT OR ABOVE
BREAKING POINT. GOOD ML JET STREAK BEGINNING TO PUNCH INTO THE AREA
INCREASING SPEED SHEAR AFFECTS...WHICH WILL INCREASE CHANCE FOR
DAMAGING WINDS. DESPITE BL/LL SHEAR WEAKENING...DEVELOPMENT OF
ISOLATED TORNADOES/SPIN-UPS FAVORABLE UNTIL FRONTAL PASSAGE...
ESPECIALLY EAST OF BNA. COLD FRONT LOOKING TO MOVE INTO MIDDLE TN
SHORTLY AND MOVE OFF THE PLATEAU AROUND 03Z OR SO.

AIRMASS MOVING IN BEHIND THE FRONT OVERNIGHT SETTING STAGE FOR DRY
AND COOLER WEATHER THE NEXT FEW DAYS. WEAK SYSTEM PASSING TO THE
SOUTH ON THURSDAY MAY BRING A FEW SHOWERS TO THE AREA...BUT NEXT
GOOD CHANCE LOOKS TO BE THIS WEEKEND.

&&

.PRELIMINARY POINT TEMPS/POPS...
NASHVILLE    40  56  34  62 /  60   0   0  10
CLARKSVILLE  37  55  32  63 /  30   0   0  10
CROSSVILLE   38  51  29  57 /  80   0   0  10

&&

.OHX WATCHES/WARNINGS/ADVISORIES...NONE.

&&

07

In the hours before

Special weather statement, Mar 13, 2:18 PM CST, 2 hours 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
218 PM CST MON MAR 13 2006

TNZ023-025-132050-
DICKSON-HOUSTON-
218 PM CST MON MAR 13 2006

...STRONG THUNDERSTORMS MOVING INTO EASTERN HOUSTON AND NORTHERN
DICKSON COUNTIES...

AT 215 PM...RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS
MOVING TO THE NORTHEAST AT AROUND 50 MPH. THESE STORMS WILL BE
MOVING INTO EASTERN HOUSTON AND NORTHERN DICKSON COUNTIES BY 225 PM.
WIND GUSTS TO 45 MPH AND SMALL HAIL WILL BE POSSIBLE. THIS STORM
HAS ALREADY PRODUCED SOME DIME HAIL IN THE WAVERLY AREA.
ADDITIONALLY...VERY HEAVY RAINFALL CAN BE EXPECTED. MOTORISTS
SHOULD TRAVEL WITH CAUTION.

21
Special weather statement, Mar 13, 3:09 PM CST, 1 hour 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
309 PM CST MON MAR 13 2006

TNZ011-132155-
PICKETT-
309 PM CST MON MAR 13 2006

...STRONG THUNDERSTORMS MOVING INTO PICKETT COUNTY...

AT 310 PM...RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS
MOVING TO THE NORTHEAST AT AROUND 50 MPH. THESE STORMS WILL BE
MOVING INTO PICKETT COUNTY AND ACROSS BYRDSTOWN AROUND 320 PM.
WIND GUSTS TO 45 MPH AND SMALL HAIL WILL BE POSSIBLE.

21
Local storm report, Mar 13, 3:36 PM CST, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
336 PM CST MON MAR 13 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0336 PM     HAIL             5 WSW LAWRENCEBURG      35.22N 87.42W
03/13/2006  E1.00 INCH       LAWRENCE           TN   AMATEUR RADIO

&&

DAVIS
Local storm report, Mar 13, 3:38 PM CST, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
338 PM CST MON MAR 13 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0337 PM     HAIL             LAWRENCEBURG            35.25N 87.34W
03/13/2006  E1.00 INCH       LAWRENCE           TN   AMATEUR RADIO

&&

DAVIS
Local storm report, Mar 13, 4:19 PM CST, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
419 PM CST MON MAR 13 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0410 PM     HAIL             5 E PULASKI             35.20N 86.95W
03/13/2006  E0.75 INCH       GILES              TN   TRAINED SPOTTER

&&

DAVIS
Local storm report, Mar 13, 4:57 PM CST, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
457 PM CST MON MAR 13 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0420 PM     TSTM WND DMG     12 S LEWISBURG          35.27N 86.79W
03/13/2006                   MARSHALL           TN   LAW ENFORCEMENT

            REPORT OF TREES DOWN

&&

MD/LK

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 13, 1:57 PM CSTSevere Thunderstorm WarningOHXHumphreys33 min
Mar 13, 3:01 PM CSTSevere Thunderstorm WarningOHXOverton29 min
Mar 13, 3:27 PM CSTSevere Thunderstorm WarningOHXLawrence22 min
Mar 13, 3:37 PM CSTSevere Thunderstorm WarningOHXGiles38 min
Mar 13, 3:46 PM CSTSevere Thunderstorm WarningOHXFentress14 min
Mar 13, 4:02 PM CSTTornado WarningOHXGiles13 min
Mar 13, 4:08 PM CSTTornado WarningOHXRutherford22 min
Mar 13, 4:12 PM CSTTornado WarningOHXBedford, Marshall48 min
Mar 13, 4:14 PM CSTTornado WarningOHXCannon21 min
Mar 13, 5:01 PM CSTSevere Thunderstorm WarningOHXCumberland, Fentress19 min
Mar 13, 5:53 PM CSTSevere Thunderstorm WarningOHXBedford, Rutherford37 min
Mar 13, 5:59 PM CSTSevere Thunderstorm WarningOHXCannon, DeKalb31 min

Nearby

Tornado Warnings in Tennessee, 2006Every tornado warning in 2006Tornadoes in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.